Journal for Semitics

Vol 26, No 1 (2017)

Table of Contents


Two Military Metaphors in Elihu’s Fourth Speech (JOB 36:19–20)
Aron Pinker 1-32
The Significance of Psalm 121 in an African Context
David Tuesday Adamo 33-46
A Comparative-Philosophical Solution to the Problem of Part-Whole Relations Between רוח -Type Entities in the Hebrew Bible
Jaco Gericke 47-65
The Body in Poverty – Psalm 22
Pieter van der Zwan 66-85
Burning the Bones of the Dead as a War Atrocity: A Note on Amos 2:1
Paul Kruger 86-100
Tobit Transformed: Re-Reading Tobit Through the Lens of Grief and Loss
Helen Efthimiadis-Keith 101-122
The Forms and Functions of Disjunctive Parallelism in the Psalter, with Special Reference to Psalm 132
Ernst Wendland 123-157
Rhetorical Language as a Device for Jeremiah’s Authenticity Claims: His Rivalry with Adversaries in 23:9–15
Willie Wessels 158-176
Enoch Book of Watchers and Astronomical Book: Theodicy in the Context of a Proto-Scientific Cosmology
Annette Evans 177-193
The use of Natural Science to Augment Chronological Knowledge in Biblical Archaeology
Johan Pretorius 194-215
The Development of the Origin Sense of the Preposition מִן in Biblical Hebrew
Liza Lemmer 216-232
Marked Nominal Forms in Targum Malachi
Gudrun Lier 233-250
Accounting Processes in Palestine During the Tenth-Eighth Centuries B.C.E
Lynne Cornelius 251-274
Retaliation and Pardon as Expressed in Surah 5:45 With Reference to Matthew 5:38–42
M. A. E. (Ashraf) Dockrat 275-293
Justice and Righteousness on Old Testament Prophets in Relation to Insecurity in Nigeria
S. Olusola Ademiluka 294-316
Clothing Imagery as an Offensive Implement of Warfare and Honour within Psalms 108–110
Lodewyk Sutton 317-339
Custodians of the Divine Unity: A History of the Jewish Interpretation of נרדה and ונבלה in Genesis 11:7
Matthew Oseka 340-357
Portrait of a Ruler: The Portrayal of Ur-Ningirsu in Statuary and Inscriptions
Renate Marian van Dijk-Coombes 357-381
What was Considered to be Apostasy by the Chronicler, and how does it Relate to Deuteronomic Law?
Louis Jonker 382-411
The Contribution of the Amarna Letters towards a Study of Syro-Palestinian Social Structure (2). Terminology for Military Personnel and Diplomats
Lukas M. Muntingh 412-433
Attitudes Towards Sexuality in Song of Songs and in the Corpus Paulinum: A Comparison
Dirk Gysbert van der Merwe 434-460
The “Openness” of the Song Of Songs
Pieter van der Zwan 461-482
Religiosity in the Aesthetic of the Song of Songs
Pieter van der Zwan 483-503
Adrianus van Selms (1906–1984): What Does Abide? Aspects of his Life and Literary Contribution
Hans Janse van Rensburg 504-545

Book Review

Perspektiewe uit Prediker: ’n Studie met Meditasie oor die Sin Van Die Nuwe Lewe in Christus. Deur Andries Snyman
Magdel le Roux 546-553
Die Gewalt des einen Gottes: Die Monotheismus-Debatte zwischen Jan Assmann, Micha Brumlik, Rolf Schieder, Peter Sloterdijk und anderen. By Rolf Schieder (ed)
Christoph Stenschke 554-557
Der leidende Gottesknecht: Jesaja 53 und seine Wirkungsgeschichte (mit einer Bibliographie zu Jesaja 53). By Bernd Janowski, Peter Stuhlmacher (eds)
Christoph Stenschke 557-558
Judith: Commentaries on Early Jewish Literature (CEJL). By Debora Levine Gera
Christoph Stenschke 559-563
Origenes, Die Homilien zum Buch Jesaja, Fürst. By Alfons, C. Hengstermann
Christoph Stenschke 563-567
Le Jour de Dieu – Der Tag Gottes: 5. Symposium Strasbourg – Tübingen – Uppsala 11.-13. September 2006
Christoph Stenschke 567-569
Prophets and Prophecy in Early Christian lLiterature. By Verheyden, Joseph, Korinna Zamfir, Tobias Nicklas (eds)
Christoph Stenschke 569-572